Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi, I'm new to this forum. I was recently diagnosed with GERD and was placed on 20 mg of Prilosec. I took it for almost two weeks and within that time I felt shortness of breath, headaches, high anxiety, palpitations, and at the tail end, depression. I stopped taking it immediately. It's been five days and I'm still feeling anxious and somewhat depressed. I was wondering if anyone else had this experience, and if so, how long did it take to get back to normal?
 

·
Registered
Joined
·
2,243 Posts
I don't know about withdrawal symptoms but I took it for a week for heartburn and had to stop because it caused a lot of anxiety. I felt like I was going to have a panic attack. It took a few days to feel right again.
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #3 ·
I've read a lot of posts claiming it has caused anxiety, dizziness, etc. I hope it goes aways soon. I would have never thought a stomach med would cause such turmoil! Thanks for your input.
 

·
Registered
Joined
·
626 Posts
I didn't have the exact experience you did, but I definitely noticed some weird side effects from omeprazole and I was only on it for 5 weeks. I normally have insomnia, but omeprazole seemed to make it much, much worse(I was lucky if I slept at all, most nights and normally my insomnia only limits me to about 4-5 hours a night). I also had muscle pain and weakness, esp. in my legs. It also made the chest pain I was expereincing (the reason I was put on the drug) worse. About 7-10 days after I stopped, everything returned to way it was prior to taking it.
 
1 - 4 of 4 Posts
Top